Letters

Contamination of ampicillin was probably due to reuse of disposable stoppers

BMJ 1996; 313 doi: https://doi.org/10.1136/bmj.313.7053.364c (Published 10 August 1996) Cite this as: BMJ 1996;313:364
  1. Harry Jeene (Afghanistanh.jeene@lshtm.ac.uk)
  1. Senior lecturer in public health Kabul Medical Institute

    EDITOR,—In July last year a small non-government organisation started to support a 40 bed paediatric unit in Afghanistan. Essential drugs were one of the items provided. These drugs were bought from pharmaceutical wholesalers in Pakistan and transported to Afghanistan. In November the medical staff of the unit suspected that excess deaths were associated with a batch of ampicillin for injection. The aluminum seal of the phials was …

    View Full Text

    Sign in

    Log in through your institution

    Free trial

    Register for a free trial to thebmj.com to receive unlimited access to all content on thebmj.com for 14 days.
    Sign up for a free trial

    Subscribe